MAUDE Adverse Event Report: MIZUHO CORPORATION RADIOLUCENT HEAD FRAME; HOLDER, HEAD, NEUROSURGICAL (SKULL CLAMP)

MIZUHO CORPORATION RADIOLUCENT HEAD FRAME; HOLDER, HEAD, NEUROSURGICAL (SKULL CLAMP)
Model Number 07-986-07
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
This device is a surgical instrument used to hold the cranium in place during surgery.It consists of a tip that is inserted into the patient's cranium and a body part in one piece.Three of these devices were used to hold the patient's cranium in place during a neurosurgical procedure.After the surgery, when the hospital staff attempted to remove them from the patient's head, the connection between the tip of the device and the main body loosened on two of the three pieces, causing the removal to take longer than usual.The occurrence of this event prolonged the anesthesia time.There were no residuals to the patient.
 
Additional Manufacturer Narrative
The product was reviewed and found to have no manufacturing issues.It functioned as intended upon inspection.It is a single-piece design, not intended to be disassembled.The user mistakenly believed the tip could be detached.The returned item showed damage such as protruding pins, wear marks, and tool-related deformation.These signs suggest improper handling, not a product defect.The user has been informed.
 
Event or Problem Description

Brand Name
RADIOLUCENT HEAD FRAME
Common Device Name
HOLDER, HEAD, NEUROSURGICAL (SKULL CLAMP)
Manufacturer (Section D)
MIZUHO CORPORATION
3-30-13 hongo
bunkyo-ku
tokyo, 11300 33
JA  1130033
MDR Report Key21645167
Report Number1000159388-2025-00001
Device Sequence Number7564753
Product Code HBL
UDI-Device Identifier04946329237344
UDI-Public0104946329237344
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
Report Date (Section F) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number07-986-07
Device Catalogue Number07-986-07
Device Lot NumberTG
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/18/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date08/28/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA03/19/2025